Alert archive / Kansas / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Mar 2, 2012, 1:49 PM CST for 17 counties in Kansas. It took effect at Mar 3, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 1:49 PM CST (19:49 UTC)
- In effect from
- Mar 3, 2012, 12:00 PM CST
- Expired
- Mar 3, 2012, 2:10 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS83 KDDC 021949 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 149 PM CST FRI MAR 2 2012 ...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED ACROSS MOST OF SOUTHWEST KANSAS SATURDAY AFTERNOON... .STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH...WILL COMBINE WITH HUMIDITY LEVELS AROUND 15 PERCENT TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH SATURDAY AFTERNOON. KSZ043>045-061>064-074>078-084>088-031000- /O.NEW.KDDC.FW.A.0002.120303T1800Z-120304T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 149 PM CST FRI MAR 2 2012 /1249 PM MST FRI MAR 2 2012/ ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY LEVELS FOR MOST OF SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY LEVELS...WHICH IS IN EFFECT SATURDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE MET DURING THE AFTERNOON HOURS ON SATURDAY AS WINDS INCREASE ABOVE 25 MPH AND HUMIDITY LEVELS FALL RAPIDLY. * RELATIVE HUMIDITY...FALLING TO AROUND 15 PERCENT DURING THE MID TO LATE AFTERNOON HOURS ON SATURDAY. * TEMPERATURES...HIGH TEMPERATURES IN THE LOWER TO MID 50S ARE EXPECTED. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. VEGETATION IS FULLY CURED AND WILL BURN EASILY. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AWJ
1 follow-up statement
107 WWUS83 KDDC 030810 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 210 AM CST SAT MAR 3 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE WITH RELATIVE HUMIDITY LEVELS AROUND 15 PERCENT TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH THIS AFTERNOON. KSZ043>045-061>064-074>078-084>088-040000- /O.UPG.KDDC.FW.A.0002.120303T1800Z-120304T0000Z/ /O.NEW.KDDC.FW.W.0008.120303T1800Z-120304T0000Z/ SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT- HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 210 AM CST SAT MAR 3 2012 /110 AM MST SAT MAR 3 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY LEVELS FOR WEST CENTRAL AND SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY LEVELS...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK. * WINDS...WINDS WILL BE NORTHWESTERLY AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING THE AFTERNOON HOURS TODAY AS WINDS INCREASE ABOVE 25 MPH AND RELATIVE HUMIDITY LEVELS FALL RAPIDLY. * RELATIVE HUMIDITY...RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL AS LOW AS 15 PERCENT. * TEMPERATURES...MAXIMUM TEMPERATURES WILL PEAK IN THE LOW TO MID 50S. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. VEGETATION IS FULLY CURED AND WILL BURN EASILY. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SUGDEN
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 2, 11:42 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 2, 11:42 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1142 AM CST FRI MAR 2 2012 ...GENERAL UPDATE AND NEW AVIATION INCLUDED FOR 18Z TAFS... .UPDATE... ISSUED AT 1142 AM CST FRI MAR 2 2012 QUICK REVIEW OF REGIONAL SURFACE OBS CONTINUES TO SHOW A COLD FRONT SURGING SOUTHEAST OVER THE SOUTHERN PLAINS/OZARKS REGION WHILE SURFACE HIGH PRESSURE IS RIDGING INTO THE CENTRAL HIGH PLAINS. STRONGEST 3 HOUR PRESSURE RISES ARE NOW WELL EAST OF THE CENTRAL HIGH PLAINS ALTHOUGH A MODEST PRESSURE GRADIENT REMAINS. WITH DECENT THERMAL MIXING EXISTING INTO THE AFTERNOON HOURS, ANTICIPATE NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH TO REMAIN POSSIBLE UNTIL SUNSET THIS EVENING. OTHERWISE, SOME CIRRUS STREAMING INTO FAR WESTERN KANSAS WILL BE THE LIMIT OF CLOUD COVER EXPECTED THROUGH THIS AFTERNOON. TEMPERATURES ARE RISING STEADILY WITH HIGHS IN THE MID 40S EXPECTED UNDER THE THICKER CLOUD COVER NEAR THE COLORADO BORDER WHILE MORE CLOUD FREE AREAS SEE HIGHS IN THE LOWER TO MID 50S. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 345 AM CST FRI MAR 2 2012 TODAY: KDDC WSR-88D IS INDICATING RETURNED POWER FROM LIGHT SNOW SHOWERS EARLY THIS MORNING. THIS IS AN IMMEDIATE NEAR TERM CONCERN. ONCE THESE SHOWERS DISSIPATE, A QUIET WEATHER DAY IS EXPECTED ACROSS SOUTHWEST KANSAS. THIS ACTIVITY IS ASSOCIATED WITH A 400 HPA PV ANOMALY ROTATING ACROSS THE STATE AT THE BASE OF AN UPPER LEVEL SHORTWAVE TROUGH EJECTING ACROSS THE NORTHERN PLAINS. TWO AREAS OF ENHANCED PETERSON FRONTOGENESIS IN THE 850-650 HPA LAYER WILL WEAKEN/MOVE OUT OF THE AREA BY MID MORNING. AS A RESULT, HAVE TAPER POPS TO THE SOUTHWEST THROUGH MORNING. HIGH PRESSURE WILL BUILD ACROSS KANSAS. WE WILL SEE A SLIGHT DOWNSLOPE NNW WIND WITH MIXING UP TO 700 HPA. EXPECTING MAXIMUM TEMPERATURES IN THE UPPER 40S DEG F ACROSS WEST CENTRAL KANSAS AND LOW 50S DEG F ACROSS SOUTH CENTRAL KANSAS. IN ADDITION, THE MID LEVELS AT 500 HPA WILL COOL AS A COLD POOL (~-33 DEG C MOVES OVERHEAD) SO WE COULD SEE SOME CUMULUS BUILDUPS TODAY. TONIGHT: TRANQUIL WEATHER IS EXPECTED THIS EVENING AS HIGH PRESSURE PREVAILS ACROSS THE PLAINS. SKIES WILL CLEAR THROUGH EVENING AND A LIGHT NORTHWESTERLY WIND IS EXPECTED THROUGH THE OVERNIGHT. NOT EXPECTING ANY PRECIPITATION THIS EVENING IN ASSOCIATION WITH SUBSIDENCE BEHIND AN UPPER LEVEL TROUGH AND HIGH PRESSURE AT THE SFC. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE 20S DEG F. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 AM CST FRI MAR 2 2012 SATURDAY THROUGH SUNDAY NIGHT: ONLY SUBTLE CHANGES WERE REQUIRED TO THE GRIDS AS THIS WILL BE A RELATIVELY QUIET SENSIBLE WEATHER PERIOD. THE MAIN CHALLENGE WILL BE DEWPOINT/RH FORECAST SATURDAY AS NORTHWESTERLY DOWNSLOPE CONDITIONS WILL ALLOW THE LOWER TROPOSPHERE TO BECOME VERY DRY (DEWPOINT TEMPERATURES LIKELY IN THE SINGLE DIGITS FAHRENHEIT). AS TEMPERATURES SATURDAY TOP OUT IN THE 48 TO 51 DEGREE RANGE IN THE WEST...AFTERNOON RH WILL FALL TO AT LEAST THE UPPER TEENS IF NOT LOWER. WILL HAVE TO BE MINDFUL OF CRITICAL FIRE WEATHER CONDITIONS DEVELOPING AS AFTERNOON MIXING WILL ALLOW NORTHWEST WINDS TO PROBABLY REACH THE WIND CRITERIA (SUSTAINED/FREQUENT GUSTS 25 MPH). ON SUNDAY...NORTHWESTERLY DOWNSLOPE FLOW WILL CONTINUE...BUT THE LOWER TROPOSPHERE WILL CONTINUE TO WARM WITH HIGHS WELL INTO THE LOWER TO MID 60S FOR MOST AREAS OF THE DDC FORECAST AREA. THE MODELS SHOW A MODEST IMPROVEMENT IN DEWPOINT TEMPERATURES, BUT THE WARMER TEMPERATURES WILL COUNTER THIS AND ANOTHER DAY OF N EAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. MONDAY THROUGH THURSDAY: THE BIG FORECAST CHALLENGE WILL BE MID-WEEK AS THE GLOBAL MODELS SUGGEST AN ANTICYCLONIC WAVE-BREAKING LOW DEVELOPING OVER THE INTERMOUNTAIN WEST MOVING INTO THE SOUTHERN ROCKIES BY WEDNESDAY NIGHT/THURSDAY. AHEAD OF THIS PATTERN CHANGE...VERY WARM AND QUIET SENSIBLE WEATHER IS EXPECTED MONDAY AND TUESDAY. A TROUGH WITHIN THE ACTIVE NORTHERN STREAM JET IS EXPECTED TO TRAVEL EAST ACROSS THE NORTH CENTRAL CONUS WHICH WILL BRING A FAIRLY STRONG COLD FRONT SOUTH WEDNESDAY. WEDNESDAY FORECAST IS VERY CHALLENGING ESPECIALLY REGARDING DAYTIME TEMPERATURES. THE STRONG COLD FRONT WILL LIKELY MOVE SOUTH THROUGH SOUTHWEST KANSAS DURING THE DAY RESULTING IN FALLING AFTERNOON TEMPERATURES IN THE NORTH. MOISTURE RETURN AHEAD OF THE FRONT WEDNESDAY IS SHOWN IN THE GFS AND ECMWF MODELS WITH THE PROBABILITY OF PRECIPITATION INCREASING BY LATE IN THE DAY WEDNESDAY ALONG THIS FRONT. PRECIPITATION CHANCES THEN INCREASE WEDNESDAY NIGHT AS THE UPPER LOW OVER ARIZONA BEGINS TO MOVE EAST INTO NEW MEXICO. AT THIS TIME...THE WX GRIDS WILL REFLECT SHOWERS AND ISOLATED THUNDER IN THE SOUTH CENTRAL KANSAS COUNTIES WITH RAIN IN THE CENTRAL KANSAS COUNTIES NORTH OF THE FRONT. THIS IS THINKING RIGHT NOW...HOWEVER THIS FORECAST IS SUBJECT TO CHANGE (AND IT MOST LIKELY WILL) AS WE GET CLOSER TO THIS POTENTIAL PRECIPITATION EVENT TOWARD MID-NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1142 AM CST FRI MAR 2 2012 RELATIVELY BENIGN AVIATION WEATHER SETUP FOR WESTERN AND CENTRAL KANSAS TODAY THROUGH TONIGHT AS SURFACE HIGH PRESSURE RIDGES INTO THE CENTRAL HIGH PLAINS. THIS WILL ALLOW GUSTY NORTH TO NORTHWEST WINDS THIS AFTERNOON TO GRADUALLY EASE TO AROUND 5 TO 10 MPH BY EARLY EVENING. FURTHER, OTHER THAN SOME HIGH LEVEL CLOUDINESS AT OR ABOVE 20 KFT...VFR CEILINGS AND VISIBILITY WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 23 51 30 / 10 0 10 0 GCK 49 22 50 29 / 0 0 10 0 EHA 46 22 50 29 / 0 0 10 0 LBL 50 21 51 29 / 0 0 10 0 HYS 50 24 50 30 / 0 0 10 0 P28 54 28 53 32 / 10 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AJOHNSON SHORT TERM...SUGDEN LONG TERM....UMSCHEID AVIATION...AJOHNSON
Hazardous weather outlook, Mar 2, 2:55 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 255 AM CST FRI MAR 2 2012 KSZ030-031-043>046-061>066-074>081-084>090-030900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 255 AM CST FRI MAR 2 2012 /155 AM MST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON IN ASSOCIATION WITH BREEZY WINDS AND LOW RELATIVE HUMIDITIES. OUTDOOR BURNING IS DISCOURAGED SATURDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING ACROSS SOUTH CENTRAL KANSAS. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
Nearby
Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.